Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 105–105 | Cite as

Dexamethasone

Listeria rhombencephalitis secondary to inappropriate prescription: case report
Case report
  • 34 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 67-year-old woman developed listeria rhombencephalitis during treatment with inappropriately prescribed dexamethasone for a presumed diagnosis of Lyme's disease. Subsequently, she died.

The woman presented, on 20 March (year not stated), with progressive left side perioral numbness and dizziness. Her medical history was significant for mastectomy and sentinel node procedure because of breast cancer. A differential diagnosis of cerebrovascular accident was made, and she was started on carbasalate calcium. However, from 30 March−15 April, her condition worsened in spite of treatment, she presented with numbness of left side of the face, increased dizziness, nausea, vomiting and change in taste. Due to worsening of her symptoms a MRI test was performed. The diagnosis of...

Reference

  1. Mandigers L, et al. A case report of iatrogenic deterioration of yet undiagnosed Rhombencephalitis; Always be careful with corticoids. BMC Clinical Pathology 18: 15, No. 1, 27 Dec 2018. Available from: URL: http://doi.org/10.1186/s12907-018-0083-2 - Netherlands

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations